Alert archive / Kansas / Special Weather Statements in 2020
Special Weather Statement, NWS Dodge City, KS
NWS Dodge City, KS issued this special weather statement at Apr 23, 2020, 3:02 PM CDT for Ellis County, Kansas. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 23, 2020, 3:02 PM CDT (20:02 UTC)
- Expired
- Apr 23, 2020, 3:45 PM CDT
- In force
- 43 min
- Issued by
- NWS Dodge City, KS
County Ellis County, KS
The radar
The Dodge City radar (KDDC), 143 km from the middle of the area, began a volume at 20:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 8.0 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2530 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 172 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
185
WWUS83 KDDC 232002
SPSDDC
Special Weather Statement
National Weather Service Dodge City KS
302 PM CDT Thu Apr 23 2020
KSZ031-232045-
Ellis KS-
302 PM CDT Thu Apr 23 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ELLIS COUNTY UNTIL
345 PM CDT...
At 300 PM CDT, Doppler radar was tracking a strong thunderstorm very
near Victoria, moving northeast at 25 mph.
At 2:56 PM a wind gust of 56 mph was reported at the Hays airport.
Wind gusts of 50 to 55 mph will be possible with this storm.
Locations impacted include...
Hays, Victoria, Walker, Emmeram, Toulon and Munjor.
LAT...LON 3881 9904 3872 9932 3886 9944 3891 9922
3903 9916 3908 9904
TIME...MOT...LOC 2000Z 241DEG 42KT 3884 9917
$$
TATROWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this special weather statement went out at Apr 23, 1:21 PM CDT, 1 hour 41 minutes earlier.
Area forecast discussion, Apr 23, 1:21 PM CDT, 1 hour 41 minutes before
Area Forecast Discussion National Weather Service Dodge City KS Issued by National Weather Service Goodland KS 121 PM CDT Thu Apr 23 2020 ...Updated Long Term Section... .SHORT TERM...(Today through Saturday night) Issued at 100 PM CDT Thu Apr 23 2020 Today-Tonight: Isolated convection is anticipated to develop ~20Z this afternoon.. as small amplitude shortwave energy progresses southeastward from Eastern Colorado into Western Kansas in the presence of a relatively dry albeit marginally unstable airmass characterized by 7.5 C/km mid-level lapse rates, 250-500 J/kg mlcape, ~1000 J/kg dcape, and effective shear values on the order of 20-30 knots. In such an environment, expect convection to be multicellular in nature. With steep low-mid level lapse rates /inverted-V profiles/, 30-40 degree sfc dewpoint depressions and modest dcape -- isold instances of damaging winds will be possible in assoc/w the deepest updrafts -- mainly between 20-01Z. Friday-Saturday night: Expect intermittent chances for convection in assoc/w small amplitude waves in NW flow aloft, with the relative best chance during the afternoon and evening hours. .LONG TERM...(Sunday through Thursday) Issued at 120 PM CDT Thu Apr 23 2020 A northwest flow aloft regime continues Sunday through Thursday. Long range models show several quick moving disturbances traverse across southwest Kansas throughout the extended forecast period. An upper level ridge axis cross the CWA Sunday. Broad flow sits over the CONUS west of the Mississippi following the passing ridge axis. An amplifying trough moves from the northern Plains to Midwest Tuesday morning through Tuesday night. The GFS shows little direct impact to SW KS from the trough while the ECMWF has the base of the trough cross the CWA Tuesday. A ridge over the western U.S. moves into southwest Kansas Tuesday night. Models show the ridge axis crossing the central Plains Thursday. Surface low pressure crosses the central U.S. Monday night into Tuesday dragging behind a cold front. The cold front will pass through southwest Kansas Monday night into Tuesday morning. Most of the extended forecast period is dry with some scattered chances for thunderstorms associated with the cold front. Expect highs to range from the mid-70s to upper 80s and lows to range from the mid-40s to upper 50s. && .AVIATION...(For the 18Z TAFS through 18Z Friday afternoon) Issued at 1233 PM CDT Thu Apr 23 2020 Isolated showers/thunderstorms will be possible late this afternoon (20-00Z), mainly at the DDC/HYS terminals. Otherwise, VFR conditions will rule through the TAF period. 10-15 knot westerly winds will prevail at all terminals this afternoon, becoming light/variable after sunset. Gusty/erratic winds can be expected invof any convection this afternoon. Winds will shift to the N and increase to 10-15 knots late tonight (07-10Z Fri), strengthening to 15-20 knots with gusts up to ~25 knots several hours after sunrise (~15Z Fri). && .PRELIMINARY POINT TEMPS/POPS... DDC 79 48 65 40 / 20 20 40 0 GCK 78 45 64 37 / 10 20 30 0 EHA 79 45 66 40 / 10 20 20 10 LBL 79 47 66 39 / 10 20 30 0 HYS 80 48 68 40 / 20 20 30 0 P28 81 52 68 43 / 20 20 40 0 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Vincent LONG TERM...Newman AVIATION...Vincent
Hazardous weather outlook, Apr 23, 10:47 AM CDT, 4 hours 15 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Dodge City KS Issued by National Weather Service Goodland KS 1047 AM CDT Thu Apr 23 2020 KSZ030-031-043>046-061>066-074>081-084>090-241600- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 1047 AM CDT Thu Apr 23 2020 /947 AM MDT Thu Apr 23 2020/ This hazardous weather outlook is for portions of central...south central...southwest and west central Kansas. .DAY ONE...Today and tonight. Day 1 Discussion ---------------- An isolated thunderstorm or two will be possible mainly across portions of Stafford, Pratt, and Barber counties after 4 PM this afternoon. No severe weather is expected, however, dangerous cloud-to-ground lightning is a hazard with all thunderstorms. Day 1 Hazards ------------- * Lightning: Limited risk .DAYS TWO THROUGH SEVEN...Friday through Wednesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && For more details visit our webpage https://weather.gov/crh/ghwo?sid=ddc Vincent
In the hours before
Local storm report, Apr 23, 2:39 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
239 PM CDT THU APR 23 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 AM HAIL HAYNE 37.09N 100.80W
04/22/2020 E1.25 INCH SEWARD KS PUBLIC
REPORT FROM SOCIAL MEDIA. TIME ESTIMATED
FROM RADAR.
&&
MLGSpecial weather statement, Apr 23, 3:02 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Dodge City KS
302 PM CDT Thu Apr 23 2020
KSZ031-232045-
Ellis KS-
302 PM CDT Thu Apr 23 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ELLIS COUNTY UNTIL
345 PM CDT...
At 300 PM CDT, Doppler radar was tracking a strong thunderstorm very
near Victoria, moving northeast at 25 mph.
At 2:56 PM a wind gust of 56 mph was reported at the Hays airport.
Wind gusts of 50 to 55 mph will be possible with this storm.
Locations impacted include...
Hays, Victoria, Walker, Emmeram, Toulon and Munjor.
LAT...LON 3881 9904 3872 9932 3886 9944 3891 9922
3903 9916 3908 9904
TIME...MOT...LOC 2000Z 241DEG 42KT 3884 9917
TATROThe office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 22, 7:01 PM CDT | Special Weather Statement | DDC | Finney | 44 min |
| Apr 22, 7:02 PM CDT | Special Weather Statement | DDC | Ness | 43 min |
| Apr 22, 7:06 PM CDT | Special Weather Statement | DDC | Ness | 39 min |
| Apr 22, 7:42 PM CDT | Special Weather Statement | DDC | Grant, Gray, Haskell | 48 min |
| Apr 22, 7:44 PM CDT | Special Weather Statement | DDC | Hodgeman | 46 min |
| Apr 22, 8:14 PM CDT | Special Weather Statement | DDC | Ford | 46 min |
| Apr 22, 8:18 PM CDT | Special Weather Statement | DDC | Meade, Seward, Stevens | 27 min |
| Apr 22, 8:45 PM CDT | Special Weather Statement | DDC | Clark | 45 min |
| Apr 23, 3:05 PM CDT | Special Weather Statement | DDC | Rush | 40 min |
| Apr 23, 3:29 PM CDT | Special Weather Statement | DDC | Comanche | 46 min |
| Apr 23, 3:32 PM CDT | Special Weather Statement | DDC | Comanche | 43 min |
| Apr 23, 3:55 PM CDT | Special Weather Statement | DDC | Pawnee | 35 min |
| Apr 23, 4:23 PM CDT | Special Weather Statement | DDC | Stafford | 37 min |
| Apr 23, 4:50 PM CDT | Special Weather Statement | DDC | Stafford | 25 min |
| Apr 23, 5:11 PM CDT | Special Weather Statement | DDC | Stafford | 19 min |
| Apr 23, 5:21 PM CDT | Special Weather Statement | DDC | Pratt | 24 min |
| Apr 23, 5:27 PM CDT | Special Weather Statement | DDC | Pratt | 18 min |
| Apr 23, 5:29 PM CDT | Special Weather Statement | DDC | Comanche | 31 min |
| Apr 23, 5:31 PM CDT | Special Weather Statement | DDC | Pawnee | 29 min |
| Apr 23, 5:32 PM CDT | Special Weather Statement | DDC | Hodgeman | 28 min |
| Apr 23, 6:44 PM CDT | Special Weather Statement | DDC | Hodgeman | 16 min |
Nearby
Special Weather Statements in Kansas, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.